Phenobarbitone Causing Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) in a Child Previously Exposed to Long-Term Phenobarbitone as an Infant

Posted on Updated on

OLYMPUS DIGITAL CAMERAAn 8 year old Chinese boy had epilepsy and global development delay associated with underlying West syndrome. He first presented with infantile spasms at 5 months of age and was treated with phenobarbitone for seizure control. Phenobarbitone was well-tolerated then and he was asymptomatic. Vigabatrin and sodium valproate were subsequently added 6 months after phenobarbitone monotherapy was started as the seizures increased in frequency. Phenobarbitone was weaned off over another 2 weeks. His seizures became well-controlled and all antiepileptic medications were discontinued from 3 years of age. 5 years later, generalised seizures recurred and sodium valproate was restarted and it was switched to Phenobarbitone 4 months later for better seizure control.

Download PDF

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s